Incident at school tied to students taking cold medsFeb 26, 2014 By Katie Roenigk Staff Writer
Two students at Riverton High School were taken to the emergency room when they showed signs of being under the influence in class.
They were back at home later in the day recovering from the incident, which was listed as an "overdose" on law enforcement reports.
Officials said the girls, ages 17 and 18, each took more than 12 pills containing an over-the-counter cold medicine.
"From what I understand, one girl actually kind of almost half fell asleep inside a classroom," Riverton Police Department Capt. CT Smith said of the Feb. 12 incident. "I don't know exactly what happened next. Somehow the school was alerted to that condition."
The girls were brought to see the school nurse, he said, and law enforcement was called to the scene to help.
Parents were contacted, as was the Department of Family Services.
Smith wasn't sure if there would be further action on the incident.
He said the girls did not suffer severe physical problems.